MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGHT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGHT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00104, 0001032347-2020-00105, 0001032347-2020-00106.Concomitant medical products: tmj system right narrow mandibular component, part# 01-6545, lot# 236980a; tmj system right fossa component, small, part# 24-6562, lot# 390170b; 2.4mm system high torque (ht) cross-drive screw, part# 91-2710, lot# unk; tmj system cross drive fossa screw, part# 99-6577, lot# unk.
 
Event or Problem Description
It was reported that the patient underwent a revision of temporomandibular implants on the right side due to heterotopic bone growth.Leading up to the revision, the patient complained of increased pain.During the revision, excess bone growth was removed around the joint and the fossa component was replaced.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed as a revision was reported.No product was returned as it was discarded; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The non-conformance database was reviewed for the mandible component; no non-conformances were found.There are no indications of manufacturing defects.There are two complaints regarding pain and heterotopic bone growth for this part# 01-6545, lot# 236980a.The previous complaint is from the same patient on (b)(6) 2018.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding heterotopic bone growth, there is a complaint rate of 0.24%, which is no greater than the occurrence listed in the application fmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding pain leading to a revision surgery, there is a complaint rate of 0.36%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint is a patient condition causing heterotopic bone growth.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report.B5 describe event or problem.D4 expiration date.D10 device availability.G4 date received by manufacturer.G7 type of report.H2 follow up type.H3 device evaluated by manufacturer.H6 method code.H6 results code.H6 conclusions code.H10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMJ SYSTEM RIGHT NARROW MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9706098
Report Number0001032347-2020-00103
Device Sequence Number11593019
Product Code LZD
UDI-Device Identifier00841036011857
UDI-Public00841036011857
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2015
Device Model NumberN/A
Device Catalogue Number01-6545
Device Lot Number236980A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;